Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 66, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 4, 2012, 6:37 PM CDT for Hamilton County, Webster County, Wright County, Iowa. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 6:37 PM CDT (23:37 UTC)
- Expired
- May 4, 2012, 7:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hamilton County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 98 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2705 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
825 WUUS53 KDMX 042337 SVRDMX IAC079-187-197-050000- /O.NEW.KDMX.SV.W.0066.120504T2337Z-120505T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 637 PM CDT FRI MAY 4 2012 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HAMILTON COUNTY IN CENTRAL IOWA... NORTHERN WEBSTER COUNTY IN CENTRAL IOWA... SOUTHWESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA... * UNTIL 700 PM CDT * AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FORT DODGE...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... BADGER...VINCENT AND DUNCOMBE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS UNTIL THE STORM PASSES. && LAT...LON 4264 9388 4246 9391 4246 9439 4264 9438 TIME...MOT...LOC 2337Z 270DEG 27KT 4255 9417 WIND...HAIL <50MPH 1.00IN $$ JOHNSON
2 follow-up statements
474 WWUS53 KDMX 042342 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 642 PM CDT FRI MAY 4 2012 IAC079-187-197-050000- /O.CON.KDMX.SV.W.0066.000000T0000Z-120505T0000Z/ HAMILTON IA-WRIGHT IA-WEBSTER IA- 642 PM CDT FRI MAY 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN WEBSTER...SOUTHWESTERN WRIGHT AND NORTHWESTERN HAMILTON COUNTIES UNTIL 700 PM CDT... AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FORT DODGE...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... FORT DODGE...VINCENT AND DUNCOMBE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4264 9424 4264 9388 4246 9391 4246 9425 TIME...MOT...LOC 2342Z 270DEG 27KT 4255 9414 WIND...HAIL <50MPH 1.00IN $$
163 WWUS53 KDMX 042358 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 658 PM CDT FRI MAY 4 2012 IAC079-187-197-050008- /O.EXP.KDMX.SV.W.0066.000000T0000Z-120505T0000Z/ HAMILTON IA-WRIGHT IA-WEBSTER IA- 658 PM CDT FRI MAY 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER... SOUTHWESTERN WRIGHT AND NORTHWESTERN HAMILTON COUNTIES WILL EXPIRE AT 700 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 4264 9424 4264 9388 4246 9391 4246 9425 TIME...MOT...LOC 2358Z 270DEG 27KT 4255 9398 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:53 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 4, 3:53 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 353 PM CDT FRI MAY 4 2012 .SHORT TERM /TONIGHT/... THUNDERSTORMS ENTERING FORECAST AREA AS THIS IS WRITTEN...AND QUESTION WILL BE EVOLUTION INTO THE NIGHT. SOUTHEAST FLOW AT THE SURFACE WILL CONTINUE WITH A SHIFT TO EASTERLY WINDS ALONG THE MINNESOTA BORDER. QUITE UNSTABLE SOUTH OF THIS BOUNDARY AND EVEN RICHER DEWPOINTS ARE WAITING IN MISSOURI. THE STORM COMPLEX FROM SOUTH DAKOTA HAS DEVELOPED A SIZABLE COLD POOL ALREADY...AND THIS IS THE MAIN QUESTION FOR TONIGHT. WILL STORMS CONTINUE ON CURRENT EASTERLY TRACK OR TURN MORE SOUTHEAST INTO INSTABILITY? HI-RES NMM/ARW AND SOMEWHAT THE GFS MODEL FAVOR A SURGE SOUTHEAST SO HAVE INCLUDED ABOUT 50-50 CHANCE OF THUNDERSTORMS FOR SOUTHEAST THIRD OF FORECAST AREA. BY FAR HIGHEST CHANCE WILL BE ACROSS THE NORTH AND NORTHEAST INTO WATERLOO. TORNADO THREAT HAS BEEN DISCUSSED WITH REPORTS IN SOUTHWEST MN. BELIEVE THIS THREAT COULD EXTEND INTO THE AREA NORTH OF FORT DODGE AND WEST OF MASON CITY UNTIL AROUND 7 PM...BUT THE WEAK STORM RELATIVE FLOW IN MID LEVELS INDICATES ROTATING STORMS AND ANY TORNADO THAT WOULD DEVELOP WOULD BE SHORT LIVED IN DMX FORECAST AREA. HEAVY RAIN IS ALSO POSSIBLE IN LOCAL AREAS IF THE COLD POOL STALLS AND CELLS REDEVELOP ON BACK SIDE. DIFFICULT TO FAVOR AN AREA AT THIS POINT BUT IT COULD BE ACROSS CENTRAL IOWA. THIS WOULD NOT BE SAME LOCATIONS AS HAD HEAVY RAIN LAST NIGHT...SO WILL NOT GO WITH A FLASH FLOOD WATCH AT THIS TIME. IF LINE ORIENTATION SHOWS ITS HAND...THIS COULD BE ADDED LATER. WEAK MOIST FLOW WILL LIKELY ALLOW SOME FOG TO DEVELOP BY MORNING. .LONG TERM /SATURDAY THROUGH FRIDAY/... NO MAJOR CHANGES IN LARGE SCALE PATTERN FOR THE NEXT COUPLE OF DAYS. AFTER ANOTHER ROUND OF CONVECTION TONIGHT...SHOULD SEE A BREAK FOR A PORTION OF SATURDAY UNTIL INSTABILITY RETURNS IN THE LATE AFTERNOON AND EVENING. THEN...STORMS WILL FIRE IN THE AREAS OF BEST SFC CONVERGENCE AND OVER NORTHWEST AS UPSTREAM WAVE FINALLY PUSHES EAST INTO THE AREA LATE SATURDAY NIGHT AND SUNDAY. OVERNIGHT SATURDAY NIGHT BEST AREAS FOR CONVECTION SHOULD REMAIN NORTHWEST OR NORTH GIVEN THE PROXIMITY OF THE SYNOPTIC SCALE BOUNDARIES. HAVE RAISED HIGHS ON SATURDAY INTO THE MID 80S AND SHOULD BE A RATHER WARM AND HUMID OVERNIGHT SATURDAY NIGHT. SUNDAY WILL BE WARM AND HUMID BUT HAVE CUT BACK ON PM HIGHS DUE TO EXPECTED DEBRIS CLOUDS AND SCT STORMS ON SUNDAY. MEANWHILE BY AFTERNOON LI VALUES WILL DECREASE TO -8 TO -11 ACROSS THE REGION WITH MLCAPES APPROACHING 3000 J/KG ONCE AGAIN. WITH INCREASING DYNAMICS AND WIND SHEAR...SEVERE STORMS AGAIN LOOK MORE LIKELY WITH EXPECTATION OF MORE WIDESPREAD COVERAGE THAN ON SATURDAY. WITH EXPECTED STORM MOTIONS TO BE RATHER MEAGER ...THREAT FOR ADDITIONAL HEAVY RAINFALL ALSO POSSIBLE AS SFC CONVERGENCE INCREASES ALONG THE COLD FRONT PASSING THROUGH THE STATE. WITH MOST OF THE REGION STILL ABLE TO HANDLE SOME MODERATE TO HEAVY RAINS...WILL NOT TRY TO EXACT AREA OF GREATEST THREAT AT THIS TIME DUE TO SOME EVENTUAL ALTERATIONS BASED ON THE MESOSCALE EVOLUTION OF THE STORMS THIS WEEKEND. MODELS HAVE BEEN MORE RAINFALL OVER THE NORTH HALF OF THE FORECAST AREA...AND WILL LEAN IN THAT DIRECTION FOR NOW. AFTER THIS SYSTEM PROGRESSES EAST ON SUNDAY NIGHT OUR WEATHER WILL QUIET DOWN FOR THE EARLY PART OF NEXT WEEK. AT LEAST ON MONDAY SOME SUNSHINE WILL RETURN PRIOR TO AN UPPER LEVEL TROUGH DROPPING SOUTH INTO THE AREA TUESDAY. THE 12Z GEM/GFS HAVE BOTH TRENDED TOWARD A MORE EASTERLY SOLUTION FOR THE H500 LOW DROPPING SOUTH INTO THE GREAT LAKES RATHER THAN THE CENTRAL PLAINS. THIS WOULD FAVOR LESS CLOUDS AND NO PRECIP RATHER THAN UPPER LEVEL SUPPORT FOR ISO AND SCT THUNDER ACROSS THE AREA. BY MID WEEK THROUGH THE END OF THE WEEK A RIDGE WILL REBUILD INTO THE AREA AND ALLOW TEMPERATURES TO REBOUND INTO THE 70S TO NEAR 80 THROUGH THE PERIOD. VERY LATE IN THE EXTENDED...A TROUGH WILL APPROACH AND ALLOW FOR A RETURN CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION BY THURSDAY NIGHT OR FRIDAY. && .AVIATION...04/18Z MOIST SOUTHEASTERLY FLOW WILL CONTINUE THROUGH THE 24 HOUR TAF PERIOD...BUT NOT A LOT OF STRONG FORCING FOR ORGANIZED INTENSE THUNDERSTORMS. CONVECTION HAS DISRUPTED WARM FRONT LEAVING A BOUNDARY IN NORTH IOWA AND NORTH MISSOURI. THUNDERSTORMS MOST LIKELY TO WORK EAST ACROSS NORTHERN IOWA THIS EVENING...SO HAVE INCLUDED THEM IN TAFS...FOR KDMX AND KOTM...CHANCES ARE TOO SMALL TO INCLUDE AT THIS TIME. GIVEN HIGH MOISTURE EXPECT FOG AND/OR LOW STRATUS TO DEVELOP AGAIN OVERNIGHT ACROSS STATE...AND THIS WILL TAKE SOME TIME TO BURN OFF SATURDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM/AVIATION...JUNGBLUTH LONG TERM...REV
Hazardous weather outlook, May 4, 6:12 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 612 PM CDT FRI MAY 4 2012 IAZ004>007-015>017-023>026-033>036-044-045-052315- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL- 612 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING. THE MAIN THREAT WILL BE FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE THREAT WILL CONTINUE UNTIL 9 PM THIS EVENING ACROSS THE OUTLOOK AREA. THESE STORMS COULD ALSO BRING HEAVY RAINS ALONG WITH THE THREAT FOR SEVERE WEATHER. LOCALLY HEAVY RAINS AND FLASH FLOODING ARE ALSO POSSIBLE IN SOME OF THE SLOWER MOVING STORMS AS MOISTURE LEVELS REMAIN HIGH ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE SATURDAY NIGHT AND SUNDAY ACROSS THE REGION. OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. IAZ027-028-037>039-046>050-061-062-052315- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL- TAMA-JASPER-POWESHIEK- 612 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING. THE MAIN THREAT WILL BE FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE THREAT WILL CONTINUE UNTIL MIDNIGHT THIS EVENING ACROSS THE OUTLOOK AREA. THESE STORMS COULD ALSO BRING HEAVY RAINS ALONG WITH THE THREAT FOR SEVERE WEATHER. LOCALLY HEAVY RAINS AND FLASH FLOODING ARE ALSO POSSIBLE IN SOME OF THE SLOWER MOVING STORMS AS MOISTURE LEVELS REMAIN HIGH ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE SATURDAY NIGHT AND SUNDAY ACROSS THE REGION. OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. IAZ057>060-070>075-081>086-092>097-052315- AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 612 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS MAY REDEVELOP LATER THIS EVENING AND CONTINUE THROUGH THE NIGHT. THESE STORMS COULD BRING HEAVY RAINS ALONG WITH THE THREAT FOR SOME SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING ARE ALSO POSSIBLE IN SOME OF THE SLOWER MOVING STORMS AS MOISTURE LEVELS REMAIN HIGH ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE SATURDAY NIGHT AND SUNDAY ACROSS THE REGION. OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. REV
In the hours before
Local storm report, May 4, 5:17 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
517 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 N LONE ROCK 43.26N 94.32W
05/04/2012 E1.00 INCH KOSSUTH IA TRAINED SPOTTER
NICKEL AND QUARTER SIZED HAIL REPORTED
&&
RHATTEBESpecial weather statement, May 4, 5:19 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 519 PM CDT FRI MAY 4 2012 IAZ006-007-016-017-023>025-050030- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...POCAHONTAS...HUMBOLDT...CLARION 519 PM CDT FRI MAY 4 2012 ...DAMAGING WINDS LIKELY ACROSS NORTHERN IOWA THROUGH 6 PM... A SOLID LINE OF THUNDERSTORMS EXTENDING FROM THE MINNESOTA BORDER NORTH OF BANCROFT TO WEST OF POCAHONTAS WILL CONTINUE ROLLING EAST AT 45 MPH. PEOPLE AS FAR EAST AS NORTHWOOD...MASON CITY...CLEAR LAKE...BELMOND AND CLARION SHOULD PREPARE FOR DAMAGING WINDS BEFORE 630 PM. EXPECT THE STORMS IN FOREST CITY BY 545 PM. PEOPLE SHOULD REVIEW PLANS FOR STORM SHELTERING AND MONITOR RADIO OR TELEVISION SOURCES FOR WARNINGS. JUNGBLUTH
Local storm report, May 4, 5:38 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
538 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TORNADO 3 W ALGONA 43.07N 94.29W
05/04/2012 KOSSUTH IA TRAINED SPOTTER
FUNNEL CLOUD REACHING TO THE GROUND. NO DEBRIS OBSERVED
AND QUICKLY BECAME RAIN WRAPPED.
&&
SKOWLocal storm report, May 4, 5:58 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
558 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 5 SSE BUFFALO CENTER 43.33N 93.90W
05/04/2012 E55 MPH WINNEBAGO IA TRAINED SPOTTER
ESTIMATED 50-60 MPH WINDS AND PEA SIZED HAIL. NO DAMAGE
REPORTED
&&
RHATTEBELocal storm report, May 4, 6:18 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST 5 NNE LAKE MILLS 43.48N 93.49W
05/04/2012 M65 MPH WORTH IA TRAINED SPOTTER
&&
SKOWLocal storm report, May 4, 6:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FUNNEL CLOUD 2 WSW MANLY 43.28N 93.24W
05/04/2012 WORTH IA TRAINED SPOTTER
FUNNEL CLOUD AND 2 TO 3 GUSTNADOES REPORTED. VERY BRIEF
WITH ROTATING WALL CLOUD.
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt | 28 min |
| May 3, 11:32 PM CDT | Flash Flood Watch | DMX | Adams, Appanoose, Clarke, Davis, Decatur, Lucas and 8 more | 9 hr |
| May 4, 2:09 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Union | 51 min |
| May 4, 2:13 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 32 min |
| May 4, 2:45 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 45 min |
| May 4, 2:54 AM CDT | Severe Thunderstorm Warning | DMX | Adams | 51 min |
| May 4, 3:27 AM CDT | Severe Thunderstorm Warning | DMX | Taylor | 48 min |
| May 4, 5:03 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 42 min |
| May 4, 5:44 AM CDT | Flash Flood Warning | DMX | Mahaska, Poweshiek | 4 hr |
| May 4, 4:05 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth | 55 min |
| May 4, 4:22 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 38 min |
| May 4, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 50 min |
| May 4, 4:46 PM CDT | Tornado Warning | DMX | Palo Alto | 29 min |
| May 4, 4:59 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 46 min |
| May 4, 5:26 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago | 49 min |
| May 4, 5:30 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 17 min |
| May 4, 5:40 PM CDT | Tornado Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 35 min |
| May 4, 5:46 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 15 min |
| May 4, 6:00 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 60 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.